Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 17, NWS Gaylord, MI

May 7, 2014

NWS Gaylord, MI issued this small craft advisory at May 7, 2014, 11:00 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
May 7, 2014, 11:00 AM EDT (15:00 UTC)
Expired
May 8, 2014, 6:00 AM EDT
In force
19 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

149 
WHUS73 KAPX 071500
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1100 AM EDT WED MAY 7 2014

LMZ341-342-072300-
/O.NEW.KAPX.SC.Y.0017.140507T1500Z-140508T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1100 AM EDT WED MAY 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-072300-
/O.NEW.KAPX.SC.Y.0017.140507T1500Z-140508T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
1100 AM EDT WED MAY 7 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
2 follow-up statements
461 
WHUS73 KAPX 072012
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 PM EDT WED MAY 7 2014

LHZ347-072115-
/O.CAN.KAPX.SC.Y.0017.000000T0000Z-140508T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
412 PM EDT WED MAY 7 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ341-342-080415-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-140508T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
412 PM EDT WED MAY 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-080415-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-140508T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
412 PM EDT WED MAY 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
072 
WHUS73 KAPX 080410
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1210 AM EDT THU MAY 8 2014

LMZ341-342-081000-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-140508T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
1210 AM EDT THU MAY 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-346-081000-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-140508T1000Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
1210 AM EDT THU MAY 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at May 7, 6:54 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, May 7, 6:54 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
654 AM EDT WED MAY 7 2014

.SYNOPSIS...
ISSUED AT 400 AM EDT WED MAY 7 2014

AN AREA OF LOW PRESSURE IN THE CENTRAL PLAINS...WITH A WARM FRONT
THAT STRETCHES INTO THE UPPER GREAT LAKES...WILL MAKES ITS MOVE
TOWARD MICHIGAN TODAY...BRINGING RAIN SHOWERS TODAY AND THE
POSSIBILITY OF  THUNDERSTORMS...MAINLY TONIGHT. THE WARM FRONT WILL
MOVE THROUGH THE AREA SO THAT BY THURSDAY...WARMER AIR WILL FLOOD
INTO THE REGION...ALLOWING TEMPERATURES TO GET INTO THE LOWER TO MID
70S IN PORTIONS OF NORTHERN MICHIGAN. EVENTUALLY...A COLD FRONT WILL
MOVE THROUGH THE REGION ON FRIDAY BRINGING THE TEMPERATURES BACK TO
THE 50S AND 60S.

&&

.UPDATE...
ISSUED AT 644 AM EDT WED MAY 7 2014

LINE OF STORMS THAT WERE NEARING M-55...BEGAN TO BUILD SOUTHWARD
INTO THE BETTER MOISTURE. THERE WERE ADDITIONAL STORMS THAT WERE
FORMING BACK TO THE WEST ACROSS WISCONSIN...ALONG THAT MOISTURE
AND INSTABILITY GRADIENT ASSOCIATED WITH THE H8 WARM FRONT.
UNCERTAIN ABOUT HOW MUCH OF THIS WILL DEVELOP INTO NRN MICHIGAN
THIS MORNING...ESPECIALLY WITH LOSS OF H8 LLJ. THERE IS A
SEMBLANCE OF SOME WEAKISH DIRECTIONAL CONVERGENCE HOWEVER. THOUGHT
IS THAT A FEW SHOWERS CAN SUSTAIN THEMSELVES FOR AWHILE. WILL
LEAVE ONGOING CHANCE/SCATTERED WORDING FOR THE LATE MORNING AND
AFTERNOON.

LOWERED NEAR TERM CHANCES FOR RAIN ALONG M-55.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 400 AM EDT WED MAY 7 2014

...NO WIDESPREAD PRECIP YET EXCEPT THIS MORNING NEAR M-55...

IMPACTS: NONE.

CHANGES: LESS CHANCE FOR FOG. LOWERED RAIN CHANCE FOR EXPECTED
LOWER COVERAGE OF PRECIPITATION...MAYBE A RUMBLE OF THUNDER.
LOWERED WIND GUSTS OVER THE GREAT LAKES.

CURRENT WEATHER AND SYNOPTIC PATTERN:

RATHER STRAIGHT FORWARD SYNOPTIC PATTERN, BUT LESS THAN CERTAIN
WEATHER EVOLUTION DUE TO CONVECTION. SFC HIGH PRESSURE FROM HUDSON
BAY THROUGH THE ATLANTIC COAST REFUSES TO BUDGE...WHILE LOW PRESSURE
CONTINUES TO DEVELOP IN THE PLAINS. THIS WAS TIGHTENING THE PRESSURE
GRADIENT OVER NRN MICHIGAN...WITH EASTERLY WINDS MAINLY INCREASING
JUST ABOVE THE SFC...DUE TO NOCTURNAL COOLING AND A STABLE MARINE
LAYER. THIS EASTERLY FLOW WAS PREVALENT ALL THE WAY SOUTH TO NEAR
THE OHIO RIVER VALLEY. WHILE RIDGING ALOFT INCREASES OVERHEAD...THE
SOUTHERLY FLOW WAS DEEPENING ACROSS THE PLAINS. THIS WAS SHUNTING
THE BETTER LOW LEVEL MOISTURE/HIGHER TDS BACK INTO NE/IA. THIS IS
INTO AN AREA OF LOW LEVEL CONVERGENCE ASSOCIATED WITH A SFC WARM
FRONT AND H8 LLJ. AN AXIS OF DEEPER H8 MOISTURE WAS LIFTING MORE
NORTHWARD ABOVE THE EASTERLY FLOW...THROUGH SE WI AND SRN LAKE
MICHIGAN...AHEAD OF A VORT MAX...AND WAS COINCIDENT WITH THE LEADING
EDGE OF AN EML ALSO LIFTING NORTH. THIS HAS RESULTED IN A RATHER
NARROW CORRIDOR OF SHOWERS AND STORMS LIFTING TOWARD THE GTV BAY
AREA TO SW LOWER MICHIGAN. AT THE NOSE OF THE UPPER RIDGE...THERE
WAS ANOTHER VORT MAX RESULTING IN SOME PATCHY SHOWERS...BEHIND THESE
DEPARTING WAVES...H8 WINDS WERE VEERING BUT WEAKENING CONSIDERABLY
WHILE WORKING ON THAT AXIS OF H8 MOISTURE AND EML ALOFT. ADDITIONAL
ACTIVITY WAS TRYING HARD TO GET GOING.

SYNOPTIC PATTERN EVOLUTION/FORCING:

THE AXIS OF DEEPER H8 MOISTURE DOES CONTINUE TO LIFT INTO NRN
MICHIGAN TODAY AND TONIGHT... WHILE WIND FIELDS DOWN LOW MIX
OUT/CONTINUE TO WEAKEN TODAY WITH LESS THAN STELLAR LOW LEVEL
CONVERGENCE IN PERSISTENT NEAR SFC EASTERLY FLOW WHICH KEEPS LOW
LEVEL/SFC MOISTURE ADVECTION AT BAY. LAPSE RATES DO STEEPEN ALOFT
WITH THE INCREASED MOISTURE...JUST A BIT...BUT THE BETTER MOISTURE
AND INSTABILITY (LAPSE RATES GRADIENT/EML) REMAIN WELL TO OUR WEST.
THIS MAKES SENSE IN REINVIGORATED H8 LLJ TONIGHT IN DEEP SOUTHERLY
FLOW IN HIGH AMPLITUDE PATTERN. THIS LEAVES NRN MICHIGAN IN AN
OVERALL WEAKLY FORCED ENVIRONMENT. THAT SAID...WE DO HAVE CURRENT
CONVECTION TRICKLING IN TOWARD THE GTV BAY REGION. ALL WE HAVE IS
THE SLIGHTLY BETTER MOISTURE/STEEPER LAPSE RATE ENVIRONMENT FOR
WHICH THE LIMITED LOW LEVEL FORCING COULD WORK ON...BUT ANY
ASSISTANCE FROM A PIECE OF SHORTWAVE ENERGY/VORT MAX SEEMS OUT OF
THE QUESTION CONSIDERING THE DEEP SOUTHERLY FLOW TO THE WEST AND
RIDGE DIRECTLY OVERHEAD TONIGHT. HAVE CUT BACK ON CHANCES FOR SEEING
PRECIPITATION ALL AREAS...AND DECREASED WIND GUSTS OVER THE LAKES
DUE TO THE MARINE STABILITY. WITH CONTINUED SLOW ADVECTION OF LOW
LEVEL MOISTURE NORTHWARD...GOTTA BELIEVE THAT THIS WILL BE IN THE
FORM OF STRATUS AND NO SFC BASED FOG. THAT EASTERLY FLOW WILL KEEP
THE SFC BASED WARM FRONT TOO FAR SOUTH OF US.

GENERAL WEATHER EXPECTATIONS:

SCATTERED SHOWERS AND POSSIBLY A RUMBLE OF THUNDER WILL ROLL
ACROSS/SOUTH OF GTV BAY THIS MORNING...DYING OFF BEFORE REALLY DOING
MUCH ACROSS GLADWIN/ARENAC COUNTIES/NEAR SAGINAW BAY. ADVECTION OF
CLOUDS/MOSTLY CLOUDY SKIES THROUGH THE DAY WITH TEMPERATURES CLOSE
TO YESTERDAY...MIDDLE 50S TO LOWER 60S...COOLER OFF THE LAKE HURON
COAST. AN OVERALL MOSTLY CLOUDY SKY AGAIN IN NRN MICHIGAN
TONIGHT...WITH MAYBE SOME SPRINKLES IN EASTERN UPPER...AND SOME
SCATTERED LIGHT SHOWERS ACROSS NRN LOWER WITH AN ISOLATED RUMBLE OF
THUNDER CERTAINLY POSSIBLE. NO REAL DOWNPOURS EXPECTED HOWEVER...AND
NO SEVERE WEATHER...THAT CHANCE WILL BE WELL WEST OF US. LOW
TEMPERATURES IN THE 40S FOR MOST AREAS.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 400 AM EDT WED MAY 7 2014

OVERVIEW...A TOUGH PATTERN TO START OUT WITH. THE BIGGEST CONCERN IS
THE IDEA OF THUNDERSTORMS, 70 DEGREE TEMPERATURES AND FOG/STRATUS ON
THURSDAY. THE EVOLUTION OF THE SYSTEM ON MONDAY IN WHICH BOTH MODELS
HAVE VASTLY DIFFERENT SOLUTIONS.

(5/8)THURSDAY...JOINTLY DECIDED, FROM THE LONG AND SHORT TERM, TO
REMOVE THE FOG ISSUE OF THE MORNING AS THE WARM FRONT PUSHES NORTH
AND THE WARM SECTOR BEGINS TO MIX OUT ANY EXCESS MOISTURE. ALSO, THE
DEWPOINTS SEEM TO BE A LITTLE ON THE HIGH SIDE INITIALLY, AND THINK
THAT THE MOISTURE INCREASE DOESN'T OCCUR UNTIL LATER IN THE DAY,
ONCE THE FRONT IS THROUGH N LOWER. ONCE THE FRONT IS THROUGH N
LOWER, THEN THE MIXING SHOULD LEAD TO PEEKS OF SUNSHINE AND SHOULD
HELP TO ALLOW THE TEMPERATURES TO ACHIEVE THE HIGHS IN THE LOWER 70S
WHICH WILL MAINLY BE ON THE WEST SIDE OF THE STATE AS THE WARM FRONT
WILL TAKE ITS TIME GETTING THROUGH NE LOWER DURING THE AFTERNOON. E
UPPER LOOKS LIKE IT WOULD REMAIN IN THE STRATUS UNTIL THE EVENING,
SO THAT BY THEN THE SFC TEMPERATURES WILL ONLY GET TO AROUND MID TO
UPPER 50S.

THURSDAY NIGHT...THE FRONT LOOKS TO STALL NEAR E UPPER WITH THE COLD
FRONT STILL UPSTREAM AND THE SFC LOW PUSHING THROUGH THE MINNESOTA
ARROWHEAD. A SMALL JET MAX AT 500 MB LOOKS TO MOVE UP INTO
WISCONSIN, SO THAT THE RRQ OF THE JET SHOULD BE READY TO OVERTAKE NW
LOWER BY 12Z. SO WILL BEGIN THE MARCH OF THE RAIN SHOWERS AND THE
OCCASIONAL THUNDER AS THE SYSTEM BEGINS TO BRING THE COLD FRONT
EAST.

(5/9)FRIDAY...MOST OF THE RAIN LOOKS TO PUSH INTO THE FORECAST AREA,
DURING THE MORNING HOURS AS THE COLD FRONT APPROACHES. THERE IS A
PRETTY DECENT DRY SLOT IN THE 700-500 MB LAYER THAT MOVES UP OVER
LAKE MICHIGAN BY THE AFTERNOON. LOOKING AT 850 MB, SOME OF THAT DRY
AIR BEGINS TO MIX OUT THE 850 MB LEVEL, SO THAT WE SHOULD SEE THE
CHANCES OF RAIN FALL OFF. WHILE THE LOWER LEVEL, WRAP AROUND
MOISTURE BEGINS TO WORK INTO THE N MICHIGAN BY THE EARLY EVENING,
WILL SEE THE LOWER CLOUDS STICK AROUND A BIT, BUT WITH THE SFC HIGH
BUILDING INTO THE FORECAST AREA, BY 06Z, THINK THAT THE RAIN WILL
COME TO AN END OVERNIGHT, EXPECT FOR THE CHANCE NEAREST THE SFC LOW,
IN E UPPER.

EXTENDED (SATURDAY THROUGH TUESDAY)...(5/10)SATURDAY...850 MB DRY
AIR RAPIDLY PUSHES INTO THE UPPER GREAT LAKES AS THE SFC HIGH BUILDS
INTO THE REGION, NOT TO MENTION THE DRY 700-500 MB LAYER. SO WOULD
EXPECT THAT IT SHOULD TURN OUT MOSTLY SUNNY. (5/11)SUNDAY...THE
MORNING IS DRY AS BOTH MODELS HOLD OFF THE MOISTURE UNTIL AFTER 18Z.
HOWEVER, AS MENTIONED IN THE OVERVIEW, THE GFS AND ECMWF BEGINS TO
DIVERGE SUBSTANTIALLY. NOT SURE WHICH ONE TO PICK AS BEING BETTER AT
THIS TIME WITH BOTH OF THEM SUFFERING WHAT LOOKS LIKE CONVECTIVE
FEEDBACK ISSUES, BLOWING UP DIFFERENT SFC FEATURES. HOWEVER, THEY
BOTH BRING IN ANOTHER CHANCE OF RAIN EITHER THAT AFTERNOON(GFS) OR
THAT NIGHT(ECMWF). WILL HAVE CHANCE POPS UNTIL THERE IS SOME
MOVEMENT ONE WAY OR THE OTHER. GUT FEELING IS THAT THE ECMWF HAS THE
BETTER IDEA, BUT IT HAS ITS OWN ISSUES WITH FEEDBACK SO WON'T
CLEARLY GOT THAT WAY. (5/12)MONDAY...ONE HAS THE FRONT WEST OF US
WITH THE SFC LOW RIDING UP THE FRONT(ECMWF), WHILE THE OTHER HAS A
COLD FRONTAL PASSAGE, SO CHANCE OF RAIN SHOWERS. OVERNIGHT, THE GFS
DRIES OUT, WHILE THE ECMWF HAS THE CHANCE OF THUNDERSTORMS WITH A
STRONG FRONT, AND A 500 MB JET MAX HELPING WITH THE LIFT. SO A LOW
CHANCE POP OF THUNDER. (5/13) TUESDAY...THE FRONT CONTINUES OVER THE
REGION AS THE SFC LOW MOVES THROUGH MICHIGAN (ECMWF). WHILE THE DAY
REMAINS DRY THROUGH THE DAY (GFS). SO CHANCE OF THUNDERSTORMS UNTIL
THIS CAN GET SORTED OUT.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 644 AM EDT WED MAY 7 2014

...VFR UNTIL LATE...

AN ELEVATED WARM FRONT WILL LIFT NORTH AND INTO NRN LOWER MICHIGAN
TODAY WITH THE ADVECTION OF DEEPER MOISTURE/CLOUDS. QUITE
UNCERTAIN ABOUT THE CHANCES FOR SEEING RAIN ANY OF THE TAF
SITES...AS THE SHOWERS AND ISOLATED STORMS TO OUR WEST ACROSS
WISCONSIN SHOULD THEORETICALLY WANE WITH TIME. WILL NOT HAVE ANY
MENTION OF RAIN FOR THE LATE MORNING/AFTERNOON...WHICH GOES
AGAINST SOME/MOST DATA. JUST FEEL THAT COVERAGE WILL BE SCATTERED
ENOUGH FOR MORE LIKELY MISS MOST AIRPORTS. THE CHANCE CONTINUES
TONIGHT IN A SIMILAR SET UP...BUT COVERAGE ALSO NOT EXPECTED TO BE
THAT GREAT...WILL HAVE VCSH TO NOTE THAT THERE WILL BE SPOTTY
SHOWERS.

EAST WINDS WILL BE A BIT GUSTY ACROSS NW LOWER TAF SITES...BUT
STABLE MARINE LAYER OVER ALPENA...LIKELY TO KEEP GUSTS AT BAY.
LOOKING FOR A COUPLE/FEW MORE HOURS OF LLWS...WITH LOW END LLWS
REDEVELOPING TONIGHT.

&&

.MARINE...
ISSUED AT 400 AM EDT WED MAY 7 2014

SFC HIGH PRESSURE FROM HUDSON BAY THROUGH THE ATLANTIC COAST IS NOT
WANTING TO BUDGE...AS LOW PRESSURE CONTINUES TO DEVELOP IN THE
CENTRAL PLAINS. THIS WAS TIGHTENING THE PRESSURE GRADIENT WITH
INCREASING EASTERLY WINDS OFF OF A SHALLOW STABLE MARINE LAYER. MOST
OF THE WIND WILL REMAIN ALOFT...BLOWING ABOVE ADVISORY LEVELS INTO
THE EVENING...BUT NOT REACHING THE WATER SURFACE. THIS LOW WILL LIFT
NE INTO ONTARIO THROUGH FRIDAY...ALLOWING A PERIOD OF SHOWERS AND
POSSIBLY A RUMBLE OF THUNDER TO ROLL THROUGH THE GREAT LAKES. THE
BEST CHANCE FOR SEEING GUSTY AND ERRATIC WINDS WILL BE THURSDAY
NIGHT INTO FRIDAY WITH THE APPROACH AND PASSAGE OF A COLD FRONT.
WINDS WILL SHIFT OUT OF THE SW FRIDAY AFTERNOON...THEN WEST FRIDAY
NIGHT INTO SATURDAY. NO HEADLINES FORESEEN.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...SMD
SYNOPSIS...JL
SHORT TERM...SMD
LONG TERM...JL
AVIATION...SMD
MARINE...SMD
Hazardous weather outlook, May 7, 4:14 AM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
414 AM EDT WED MAY 7 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
081115-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
414 AM EDT WED MAY 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL NEAR THE M-55 CORRIDOR INTO DAYBREAK
THEN DISSIPATE BY MID MORNING. SEVERE WEATHER WILL NOT OCCUR.

THERE IS ANOTHER SLIGHT CHANCE FOR THUNDERSTORMS IN NORTHERN LOWER
TONIGHT. AGAIN...SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO FRIDAY. THE BEST
CHANCE IS THURSDAY NIGHT INTO FRIDAY MORNING. NO SEVERE WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE: WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.